Reply
Occasional Responder
madge1220
Total Posts: 12
Registered on: ‎07-13-2011

Low Blood Sugar question

I was wondering if it is "normal" to feel wiped out and shakey after having a low sugar incident and then taking glucose tablets to bring it back up. 

lizzylou
Total Posts: 13,930
Topics: 565
High Fives: 1,991
Solutions: 142
Registered on: ‎10-31-2009

Re: Low Blood Sugar question


madge1220 wrote:

I was wondering if it is "normal" to feel wiped out and shakey after having a low sugar incident and then taking glucose tablets to bring it back up. 



Yes,  many people feel that way.  The best thing to do is to try to avoid having one in the first place.  If you do have one here's a chart of the 15/15 Rule to treat a low:

 

 

 

Hypoglycemia Charts

The most common causes of hypoglycemia are:

Taking too much insulin or diabetes medication
Not eating enough food at your meals or snacks
Missing or delaying your meal
Getting more exercise than usual, without changing your foods or medications.
Drinking alcohol without eating food

Certain symptoms will warn you that your blood sugar is getting dangerously low. Be on the lookout for:

Weakness
Feeling tired
Shaking
Sweating
Headache
Hunger
Nervousness or anxiety
Feeling irritable 





If any of these symptoms occur and you have a blood sugar test kit available, check your blood sugar.  If the level is low ( 70mg/dl ), you need to treat your low blood sugar right away. Eat one of the following sugar-containing foods, which will provide you with about 15 grams of carbohydrate:

3 glucose tablets
Half cup (4 ounces) of fruit juice or regular soda
6 or 7 hard candies
1 tablespoon of sugar
Wait about 15 minutes for the sugar to get into your blood. This wait can be hard because of the uncomfortable symptoms you are feeling, but if you eat too much sugar, you will make your blood sugar go too high.

If you don't feel better in 15 minutes:

Eat something with sugar in it again.
Check your blood sugar. If it has come into a safer range (over 70mg/dl), and your meal is more than an hour away, eat a snack that contains carbohydrate and protein. Examples include either cheese and crackers or a glass of milk.
This combination of steps will almost always bring your blood sugar into the safe range. If it doesn't work, call your doctor right away.





Source:  click here

If your numbers are lower than 60 you might want to start with 30 grams of carbs the first time, and if you're still low after 15 minutes go back to increments of 15 grams of carbs. Each person is different and has to find what works for them. The main purpose is to bring the numbers to normal without causing them to go too high again.

Lizzy

Knowledge is Power!





Here's some useful links, click on the titles


Testing 101
 
 All About Carbs

Resources For The Un-insured and Discount Medicine and Equipment

LizzyLou Videos



Lizzy's Blog
for lots more  


Responder
riya123
Total Posts: 43
Registered on: ‎12-27-2011

Re: Low Blood Sugar question

Taking glucose tablet is not enough for you, along with that proper diet and healthy foods, exercise is also very important for diabetes tocontrol the glucose level. I think you should make some proper diet plan which will definitely help you in diabetes.

Advisor
ronaka
Total Posts: 950
Registered on: ‎12-24-2011

Re: Low Blood Sugar question


madge1220 wrote:

I was wondering if it is "normal" to feel wiped out and shakey after having a low sugar incident and then taking glucose tablets to bring it back up. 


Madge, yes I think there is a hangover effect from a real low. While my hands only shake during the low, I find that goes away quickly with the correction to BG. However, I do feel wiped out for a couple of hours after BG recovers.

Ron

Not a doctor, only another T2 diabetic with, unfortunately 11 year experience. Be cautious about accepting advice, including mine, on medical conditions from the internet. It can be a good place to get ideas, but validate them with your doctor and other medical professionals first.